A Lyapunov Approach for the Exponential Stability of a Damped Timoshenko Beam
Authors
Andrea Mattioni, Yongxin Wu, Yann Le Gorrec
Abstract
In this technical note, we consider the stability properties of a viscously damped Timoshenko beam equations with spatially varying parameters. With the help of the port-Hamiltonian framework, we first prove the existence of solutions and show, by the use of an appropriate Lyapunov function, that the system is exponentially stable and has an explicit decay rate. The explicit exponential bound is computed for an illustrative example for which we provide some numerical simulations.
Citation
- Journal: IEEE Transactions on Automatic Control
- Year: 2023
- Volume: 68
- Issue: 12
- Pages: 8287–8292
- Publisher: Institute of Electrical and Electronics Engineers (IEEE)
- DOI: 10.1109/tac.2023.3297499
BibTeX
@article{Mattioni_2023,
title={{A Lyapunov Approach for the Exponential Stability of a Damped Timoshenko Beam}},
volume={68},
ISSN={2334-3303},
DOI={10.1109/tac.2023.3297499},
number={12},
journal={IEEE Transactions on Automatic Control},
publisher={Institute of Electrical and Electronics Engineers (IEEE)},
author={Mattioni, Andrea and Wu, Yongxin and Le Gorrec, Yann},
year={2023},
pages={8287--8292}
}
References
- Mattioni, A., Wu, Y. & Le Gorrec, Y. Infinite dimensional model of a double flexible-link manipulator: The Port-Hamiltonian approach. Applied Mathematical Modelling vol. 83 59–75 (2020) – 10.1016/j.apm.2020.02.008
- Ramirez, H., Le Gorrec, Y., Macchelli, A. & Zwart, H. Exponential Stabilization of Boundary Controlled Port-Hamiltonian Systems With Dynamic Feedback. IEEE Transactions on Automatic Control vol. 59 2849–2855 (2014) – 10.1109/tac.2014.2315754
- Raposo, C. A., Ferreira, J., Santos, M. L. & Castro, N. N. O. Exponential stability for the Timoshenko system with two weak dampings. Applied Mathematics Letters vol. 18 535–541 (2005) – 10.1016/j.aml.2004.03.017
- Huang, Characteristic conditions for exponential stability of linear dynamical systems in hilbert spaces. Ann. Differ. Equ. (1985)
- Shi, D.-H. Exponential decay of Timoshenko beam with locally distributed feedback. IMA Journal of Mathematical Control and Information vol. 18 395–403 (2001) – 10.1093/imamci/18.3.395
- Kim, J. U. & Renardy, Y. Boundary Control of the Timoshenko Beam. SIAM Journal on Control and Optimization vol. 25 1417–1429 (1987) – 10.1137/0325078
- Almeida Júnior, D. S., Santos, M. L. & Muñoz Rivera, J. E. Stability to weakly dissipative Timoshenko systems. Mathematical Methods in the Applied Sciences vol. 36 1965–1976 (2013) – 10.1002/mma.2741
- Haraux, A. & Zuazua, E. Decay estimates for some semilinear damped hyperbolic problems. Archive for Rational Mechanics and Analysis vol. 100 191–206 (1988) – 10.1007/bf00282203
- Enrike, Z. Exponential Decay for The Semilinear Wave Equation with Locally Distributed Damping. Communications in Partial Differential Equations vol. 15 205–235 (1990) – 10.1080/03605309908820684
- Villegas, J. A., Zwart, H., Le Gorrec, Y., Maschke, B. & van der Schaft, A. J. Stability and Stabilization of a Class of Boundary Control Systems. Proceedings of the 44th IEEE Conference on Decision and Control 3850–3855 doi:10.1109/cdc.2005.1582762 – 10.1109/cdc.2005.1582762
- Augner, B. Well-Posedness and Stability of Infinite-Dimensional Linear Port-Hamiltonian Systems with Nonlinear Boundary Feedback. SIAM Journal on Control and Optimization vol. 57 1818–1844 (2019) – 10.1137/15m1024901
- Augner, Stabilisation of infinite-dimensional port-Hamiltonian systems via dissipative boundary feedback. (2016)
- Villegas, A port-hamiltonian approach to distributed parameter systems. (2007)
- Jacob, B. & Zwart, H. J. Linear Port-Hamiltonian Systems on Infinite-Dimensional Spaces. (Springer Basel, 2012). doi:10.1007/978-3-0348-0399-1 – 10.1007/978-3-0348-0399-1
- Macchelli, A. & Melchiorri, C. Modeling and Control of the Timoshenko Beam. The Distributed Port Hamiltonian Approach. SIAM Journal on Control and Optimization vol. 43 743–767 (2004) – 10.1137/s0363012903429530
- Hardy, Inequalities (1959)
- Curtain, Introduction to Infinite-Dimensional Linear Systems Theory, a State Space Approach
- Le Gorrec, Y., Zwart, H. & Maschke, B. Dirac structures and Boundary Control Systems associated with Skew-Symmetric Differential Operators. SIAM Journal on Control and Optimization vol. 44 1864–1892 (2005) – 10.1137/040611677
- Mattioni, Modelling and stability analysis of flexible robots: A distributed parameter port-Hamiltonian approach. (2021)